CASE REPORTS
JOURNAL ARTICLE
RESEARCH SUPPORT, NON-U.S. GOV'T
Add like
Add dislike
Add to saved papers

Sudden unexpected death due to Graves' disease during physical altercation.

We report a case of a 30-year-old woman who suddenly collapsed after having a physical altercation with her husband. Despite immediate resuscitation, she died on arrival at the hospital. The victim's parents requested an autopsy because they believed that their daughter was killed by her husband. Postmortem examination revealed that the victim had a diffusely enlarged thyroid gland and cardiomegaly with left ventricular hypertrophy. There was no evidence of significant trauma on the body. Further postmortem thyroid function tests and review of her medical history indicated that her death was due to Graves' disease. To the best of our knowledge, this is the first case reported of sudden death due to cardiac arrhythmia from Graves' disease induced by physical and emotional stress associated with the criminal activity of another person. The autopsy findings are described. In addition, the literature is reviewed and the significance of postmortem evaluation of thyroid hormones in the cases of sudden death is discussed.

Full text links

We have located links that may give you full text access.
Can't access the paper?
Try logging in through your university/institutional subscription. For a smoother one-click institutional access experience, please use our mobile app.

Related Resources

For the best experience, use the Read mobile app

Mobile app image

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app

All material on this website is protected by copyright, Copyright © 1994-2024 by WebMD LLC.
This website also contains material copyrighted by 3rd parties.

By using this service, you agree to our terms of use and privacy policy.

Your Privacy Choices Toggle icon

You can now claim free CME credits for this literature searchClaim now

Get seemless 1-tap access through your institution/university

For the best experience, use the Read mobile app